MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5, a6: unknown/asked but not provided.Section d6a: if implanted, give date: not applicable, as the lens was not implanted.Section d6b: if explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect: clinical code: 4581 incisions enlarged.Section h6: health effect: impact code: 4625 for unplanned vitrectomy and incision enlarged.An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) was defective.The lens was partially delivered in the patient's left eye and then removed.Removal and replacement happened during the same procedure.The procedure was completed successfully with another johnson & johnson lens (same model and diopter).An incision enlargement and a vitrectomy were required; however, a suture was not required.There was no other medical or surgical intervention.The patient is doing fine post-operatively.Through follow up, it was clarified that the surgeon stated the lens loaded correctly, but the surgeon could not fully advance it into the patient's eye.The lens was partially inserted and the surgeon started to manipulate the lens with the chopper and it somehow interfered with the leading haptic.At this point, the patient's eye became unstable requiring an incision enlargement and an unplanned vitrectomy was performed.The lens is not available as it was discarded.No additional information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22172551
Report Number3012236936-2025-000161
Device Sequence Number9218503
Product Code HQL
UDI-Device Identifier05050474529021
UDI-Public(01)05050474529021(17)270816
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE LOT #CP14987.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale